Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Treatment options if one is infected by someone's been on meds for a long time
Sep 14, 2007

Dear Doc - I don't know how to put my question in a more useful manner and I know it's bit pre-mature to ask, but here it goes: I have just been tested positive and I suspect I got it from someone who has been positive and no medication for a long time. Assuming it's the case, or more as a general question, does it mean I am also getting the drug-resistent virus? Does it affect the meds that I am going to take, meaning I only have the same treatment options (or the lack of them) as the person's infected me?

Response from Dr. Frascino

Hello,

To answer your hypothetical question, yes, it is possible to acquire a strain of virus that is resistant to various HIV medications. To answer your specific question, you'll need to get a resistance test (genotype) to ascertain if this happened to you. The resistance tests will help your HIV specialist select which anti-HIV medications would be your best option for controlling your viral replication. Your HIV specialist should discuss all this with you in great detail. You can also read about various HIV medications, how and when to initiate treatment and resistance tests as well as a variety of other treatment topics on this Web site and it's related links. Since you've just recently tested positive, I suggest you peruse the information in the "Just Diagnosed" section easily accessed on The Body's homepage under the Quick Links heading.

Good luck. I'm here if you need me, OK?

Dr. Bob


Previous
indeterminate western blot
Next
Getting fatigue from work?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement